MAUDE Adverse Event Report: HOLOGIC INC AFFIRM PRONE BIOPSY SYSTEM, 3D; BREAST BIOPSY SYSTEM

HOLOGIC INC AFFIRM PRONE BIOPSY SYSTEM, 3D; BREAST BIOPSY SYSTEM
Model Number PBX-SYS-AFFIRM-3D
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the user site that during an affirm prone biopsy system, 3d procedure on (b)(6) 2025, that the targeting needle was off and in the incorrect position.The issue was reported to have occurred while the patient was in compression and that the patient remained at the user site after the procedure.The user site reported that a cut was made in the patient's skin and that the needle appeared to already be in breast when approaching its target.A remote session was held with a hologic technician support agent (ts) and the customer.The ts reported that the biopsy was not attempted because the aperture was still not in the breast.However, the system showed the aperture at the lesion because it displayed the needle in a fired state.The ts did a mock biopsy, and the system passed a quality check.The ts was not able to replicate the issue.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported by the user site that during an affirm prone biopsy system, 3d procedure on october 16th, 2025, that the targeting needle was off and in the incorrect position.The issue was reported to have occurred while the patient was in compression and that the patient remained at the user site after the procedure.The user site reported that a cut was made in the patient's skin and that the needle appeared to already be in breast when approaching its target.The system was not returned, and logs were not provided therefore investigation will be limited.The complaint documentation was assessed.The case review performed by hologic technical support found that the system was showing the needle in a fired state and that the targeting lesion was superficial, meaning it was close to the skin surface.In scenarios such as this, it is not uncommon for the aperture to be outside of the breast until the device is fired.Verification of system performance was performed by using the targeting phantom to perform a mock biopsy procedure.The targeting pin was centered on the needle aperture opening verifying accuracy.Technical support also confirmed that qas was passing and indicated the most likely cause was user error.Root cause is unknown, but probable cause is use error conclusion: in conclusion, the complaint cannot be confirmed.Technical support case review indicates the system is performing as intended and the probable cause is user error.A capa is not needed at this time as there is no evidence of non-conforming product or missing mitigation related to this complaint.Additionally, the risk is considered low based on the occurrence.A task has been created to update the risk file.Future events will be monitored and trended.Device history record (dhr) review: udi: (b)(4).As the most probable cause was use error, a review of the dhr is not warranted.The complaint history was reviewed and no additional complaints related to patient targeting were found.

Brand Name
AFFIRM PRONE BIOPSY SYSTEM, 3D
Common Device Name
BREAST BIOPSY SYSTEM
Manufacturer (Section D)
HOLOGIC INC
600 technology drive
newark DE 19702
Manufacturer (Section G)
HOLOGIC INC
600 technology drive
newark DE 19702
Manufacturer Contact
ugo chibueze
445 simarano drive
marlborough, MA 01752
MDR Report Key23514265
Report Number3005496266-2025-00092
Device Sequence Number9705183
Product Code IZH
UDI-Device Identifier15420045506510
UDI-Public(01)15420045506510(11)210831
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K153486
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPBX-SYS-AFFIRM-3D
Device Catalogue NumberPBX-SYS-AFFIRM-3D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown